MAUDE Adverse Event Report: CODMAN & SHURTLEFF CODMAN 3000; HEPATIC ARTERY INFUSION PUMP

CODMAN & SHURTLEFF CODMAN 3000; HEPATIC ARTERY INFUSION PUMP
Model Number AP03000H
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reporter provided some information regarding event as the treating physician; however, she was not the primary oncologist or surgeon for this patient and as such was unable to provide all of the requested information regarding current drug regimen and suspected cause of event at the time of this report.The lot history for this serial number (work order 10263305) was reviewed and no nonconformities pertaining to this serial number were noted on the device history record.Catheter dislodgement is a known complication to hepatic artery infusion therapy and is published in the codman ifu.Catheter dislodgement may occur due to the initial surgical technique of placing the catheter, but migration may occur slowly over time.The investigation will remain open to obtain more information from the primary oncologist as to specific cause of the adverse event; if further information is received from the primary oncologist, it will be filed in a supplemental report.
 
Event or Problem Description
Patient admitted (b)(6) 2020 with a codman pump place 2 years ago at another institution.Reporter does not suspect pump has malfunctioned as the patient had it refilled 2 weeks age and was actively receiving chemotherapy.Reporter suspects that the catheter tip became dislodged from the lumen of the artery.They requested a special bolus needle so they may investigate further.Reporter institution performed a pump study/angiogram to confirm that the pump catheter tip was partially out of the lumen on the gastroduodenal artery (gda).When the pump was accessed and contrast was injected into the catheter, contrast filled the hepatic arteries but also extravasated outside of the vessel lumen.A stent graft was placed across the gastroduodenal artery stump in order to exclude the hepatic artery infusion catheter, and prevent any further bleeding from the partially malposition catheter tip.At the time of this investigation and report, patient was reported as stable.

Brand Name
CODMAN 3000
Common Device Name
HEPATIC ARTERY INFUSION PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11039479
Report Number3015537318-2020-00015
Device Sequence Number1047386
Product Code LKK
UDI-Device Identifier10886704043591
UDI-Public10886704043591
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2020
Device Model NumberAP03000H
Device Catalogue NumberAP03000H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2020
Initial Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight33